Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 225, NWS Albuquerque, NM

August 1, 2015Guadalupe County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 1, 2015, 5:16 PM MDT for Guadalupe County, Quay County, San Miguel County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2015, 5:16 PM MDT (23:16 UTC)
Expired
Aug 1, 2015, 5:42 PM MDT
In force
26 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Guadalupe County, NM, Quay County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 90 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:32 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 1, 3:32 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
332 PM MDT SAT AUG 1 2015

.SYNOPSIS...
AN ACTIVE MONSOON PATTERN IS EXPECTED TO PERSIST THROUGH THE
REMAINDER OF THE WEEKEND. SLOW-MOVING STORMS CAPABLE OF PRODUCING
TORRENTIAL RAINFALL AND FLASH FLOODING WILL REMAIN A CONCERN THIS
AFTERNOON AND EARLY TONIGHT AND AGAIN SUNDAY...ESPECIALLY IN NORTH
CENTRAL TO NORTHWEST PARTS OF NEW MEXICO. DRIER AND MORE STABLE
AIR WILL ATTEMPT TO WORK WEST BEGINNING MONDAY...SIGNIFICANTLY
LOWERING THE OVERALL COVERAGE OF STORMS AND FLASH FLOOD THREAT.
FEWER STORMS WILL TRANSLATE INTO A DAY TO DAY WARMING TREND NEXT
WEEK...AS WELL.

&&

.DISCUSSION...
SLOW-MOVING THUNDERSTORMS HAVE BEEN FOCUSED SQUARELY WITHIN THE
FLASH FLOOD WATCH THUS FAR...WITH TREMENDOUSLY IMPRESSIVE RAINFALL
RATES AS HIGH AS 3.3 INCHES PER HOUR AS MEASURED BY A PERSONAL
WEATHER STATION ON THE NORTHWEST SIDE OF SANTA FE. GENERALLY 1 TO
3 INCH PER HOUR RATES LIKELY WITH JUST ABOUT ANY WELL-DEVELOPED
STORM. MAY CONSIDER EXPANDING WATCH TO INCLUDE NE/EC AREAS
ALTHOUGH COVERAGE EAST OF THE CENTRAL MOUNTAIN CHAIN SHOULD BE
MORE ISOLATED TO SCATTERED.  BUT RECENT RUNS OF THE HRRR CONTINUE
TO SUGGEST SMALL MCS-LIKE FEATURE ORGANIZING BETWEEN CLAYTON AND
CONCHAS DAM ROLLING TOWARD TUCUMCARI-LOGAN LATER THIS EVENING.
THIS WOULD ONE AREA OF CONCERN GIVEN VERY HEAVY RAIN PAST TWO
DAYS. WEAKNESS IN THE 500MB RIDGE NEAR THE NM/CO LINE ALSO A
PLAYER BUT VERY DIFFICULT TO TRACK BEYOND 12 HOURS.

OTHERWISE...WE'RE NOW MOVING INTO OUTFLOW BOUNDARY INTERACTION
TIME OF DAY FOR VALLEY LOCATIONS CENTRAL/WEST. AIR MASS PLENTY
MOIST WITH PRECIPITABLE WATER VALUES RANGING FROM 1.2 INCHES NW
TO 1.5 INCHES NEAR THE NM/TX LINE. A POCKET OF RELATIVELY LOWER
PWAT AIR /ONE 1 INCH OR SLIGHTLY LESS/ ANALYZED OVER THE LOWER RIO
GRANDE VALLEY TO UPPER GILA HAS KEPT COVERAGE A BIT LOWER THERE
BUT SUBTLE GRADIENTS.

GOING INTO SUNDAY...VERY LITTLE CHANGE TO OVERALL ORIENTATION OF
THE MONSOON PLUME BENEATH VERY WEAK STEERING CURRENTS. LEAST
FAVORED REGION WILL CONTINUE TO BE THE SOUTHEAST CORNER...WHILE
NC TO WC AREAS AGAIN FAVORED IN ADDITION TO THE SW THAT COULD SEE
A BUMP IN COVERAGE AS COMPARED TO TODAY.

THEREAFTER...WE HAVE BEGUN TO REFLECT A MARKED DECREASE IN STORM
COVERAGE MONDAY AND ESPECIALLY TUESDAY THROUGH THURSDAY. THIS AS
THE ANTICYCLONIC BELT OF WESTERLIES ELONGATES WEST-EAST AND SHIFTS
SLIGHTLY SOUTH PLACING THE AREA UNDER A DRIER WESTERLY FLOW
REGIME. THAT SAID...THE LAST DRYING EPISODE WAS POORLY HANDLED BY
VIRTUALLY ALL THE NWP MODELS AS THEY TEND TO DRY OUR MOIST
RESIDENT AIR MASS TOO QUICKLY. SO WE WILL PROCEED WITH A LITTLE
PRUDENCE...BUT DEFINITELY TRENDING FORECAST TOWARD MUCH FEWER
STORMS NEXT WEEK. IF THE MODELS ARE CORRECT WE WILL STRUGGLE TO
DEVELOP A STORM ANYWHERE BY MID- WEEK. THAT IN TURN WILL ALLOW FOR
A DAY TO DAY WARMING TREND. COULD SEE OUR NEXT BACKDOOR SURGE
THUR/FRI THEN WE START THE MOISTENING CYCLE OVER. KJ

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FOCUS ON
NORTHERN AND WESTERN NEW MEXICO TODAY AND SUNDAY...WITH FURTHER
DEVELOPMENT EAST OF THE CENTRAL MOUNTAIN CHAIN. STEERING FLOW FROM
THE UPPER LEVEL HIGH RECENTERING OVER THE SOUTHERN PORTION OF THE
STATE WILL STEER SLOW MOVING NORTH TO NORTHEAST STORMS ACROSS
NORTHWESTERN TO NORTH CENTRAL AREAS WHERE FLASH FLOODING WILL
CONTINUE TO BE A MAJOR CONCERN THROUGHOUT THE REMAINDER OF THE
WEEKEND.

LOOK FOR A DRIER AIR MASS TO FILTER INTO THE STATE MONDAY THROUGH
THURSDAY AS THE UPPER LEVEL HIGH OVER SOUTHERN NEW MEXICO SHIFTS
WESTWARD FILTERING IN DRIER AIR FROM THE PACIFIC. SHOWER AND
THUNDERSTORM ACTIVITY WILL DOWNTREND AS TEMPERATURES CREEP BACK TO
NORMAL/ABOVE NORMAL READINGS. EXPECT HAINES VALUES TO INCREASE TO
THE 5 AND 6 VALUES ALONG WITH DECREASING MIN RH VALUES. STORM
ACTIVITY WILL BE LIMITED TO HIGHER TERRAIN AREAS AND ADJACENT LOWER
ELEVATION AREAS. THE MOISTURE PLUME LOOKS TO MAKE ITS RETURN BY THE
FOLLOWING WEEKEND WITH AN INCREASE IN WETTING PRECIPITATION CHANCES
ACROSS THE WEST AND NORTH AS THE UPPER LEVEL HIGH STARTS TO SHIFT
EASTWARD.

EXPECT POOR VENT RATES ACROSS THE NORTH THE REMAINDER OF THE WEEKEND
WITH IMPROVEMENTS BY MONDAY THROUGH THURSDAY. MIN RH VALUES WILL
DROP INTO THE UPPER TEENS BY THE MIDWEEK BUT OVERNIGHT RECOVERIES
WILL REMAIN GOOD. 32

&&

.AVIATION...
18Z TAF CYCLE
SCATTERED TO NUMEROUS SHRA AND TSRA WILL FAVOR WESTERN AND
NORTHERN TERMINAL SITES TODAY AS THE UPPER LEVEL HIGH RECENTER OVER
THE SE PLAINS. EXPECT PEAK CONVECTIVE COVERAGE BETWEEN 18 AND
23Z. STORMS THAT DEVELOP ALONG THE SANGRE DE CRISTO MTNS WILL
DRIFT EASTWARD...IMPACTING KLVS. KTCC COULD SEE STORMS DEVELOP
AFTER 02Z. EXPECT PATCHY MVFR CIGS ALONG WITH OCCASIONAL MTN OBSCD
FOR SITES IMPACTED BY TSRA...ESPECIALLY KLVS AND KSAF. THERE COULD
BE A POSSIBILITY LINGERING MVFR/IFR CIGS ACROSS THE NORTH AND EAST
OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  87  60  89 /  60  40  40  10
DULCE...........................  51  78  50  81 /  70  60  60  20
CUBA............................  54  78  53  81 /  60  70  60  20
GALLUP..........................  56  82  54  85 /  50  40  40  20
EL MORRO........................  54  78  52  81 /  70  60  40  20
GRANTS..........................  56  81  54  83 /  50  50  40  20
QUEMADO.........................  55  78  54  83 /  50  40  40  20
GLENWOOD........................  59  84  59  87 /  30  40  40  20
CHAMA...........................  50  75  49  77 /  70  70  70  30
LOS ALAMOS......................  60  78  59  81 /  70  70  80  30
PECOS...........................  54  78  55  80 /  60  60  60  30
CERRO/QUESTA....................  51  76  51  79 /  60  70  70  30
RED RIVER.......................  47  67  47  70 /  70  80  70  40
ANGEL FIRE......................  49  70  48  73 /  70  80  70  40
TAOS............................  52  79  52  81 /  50  50  50  20
MORA............................  53  75  52  79 /  70  70  70  30
ESPANOLA........................  57  82  57  86 /  50  50  60  20
SANTA FE........................  58  79  58  82 /  50  50  50  30
SANTA FE AIRPORT................  59  81  59  85 /  40  40  40  20
ALBUQUERQUE FOOTHILLS...........  63  84  63  87 /  40  40  40  20
ALBUQUERQUE HEIGHTS.............  66  85  67  88 /  30  30  30  10
ALBUQUERQUE VALLEY..............  63  88  63  91 /  30  30  30  10
ALBUQUERQUE WEST MESA...........  63  88  64  91 /  30  30  30  10
LOS LUNAS.......................  64  87  63  91 /  40  30  20  10
RIO RANCHO......................  64  87  64  90 /  40  40  30  10
SOCORRO.........................  64  90  63  92 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  59  81  59  84 /  40  40  50  20
TIJERAS.........................  60  82  59  85 /  40  40  50  20
MORIARTY/ESTANCIA...............  56  84  56  86 /  40  40  40  20
CLINES CORNERS..................  58  80  58  83 /  40  30  50  20
GRAN QUIVIRA....................  59  82  59  86 /  30  30  30  20
CARRIZOZO.......................  61  87  61  88 /  30  30  20  10
RUIDOSO.........................  57  79  57  80 /  40  40  30  30
CAPULIN.........................  57  81  57  83 /  50  40  50  20
RATON...........................  58  83  57  85 /  50  40  40  20
SPRINGER........................  59  84  59  87 /  50  30  50  20
LAS VEGAS.......................  56  81  55  83 /  60  40  40  20
CLAYTON.........................  63  88  63  89 /  40  30  30  20
ROY.............................  61  85  60  86 /  50  30  40  20
CONCHAS.........................  67  91  67  94 /  50  20  30  20
SANTA ROSA......................  64  90  65  93 /  50  20  40  20
TUCUMCARI.......................  67  93  66  95 /  40  20  30  20
CLOVIS..........................  66  91  67  93 /  40  20  30  20
PORTALES........................  67  92  68  94 /  40  20  30  20
FORT SUMNER.....................  67  92  67  95 /  30  20  20  20
ROSWELL.........................  69  96  69  97 /  20  20  20  20
PICACHO.........................  63  90  63  91 /  40  30  20  20
ELK.............................  62  83  61  84 /  40  50  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... NMZ501>507-510>517.

&&

41
Hazardous weather outlook, Aug 1, 5:33 AM MDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT SAT AUG 1 2015

NMZ501>540-021200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
533 AM MDT SAT AUG 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE IS IN PLACE OVER NEW MEXICO...AND SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND TONIGHT...NAMELY OVER THE NORTH CENTRAL TO
NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS
POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE ON SUNDAY. STORMS WILL TEND TO FAVOR THE NORTHERN AND
WESTERN TIERS OF NEW MEXICO...ESPECIALLY OVER THE HIGHER TERRAIN.
HEAVY RAINFALL WILL BE POSSIBLE...AND LOCALIZED AREAS OF FLASH
FLOODING MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY
FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO
SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA
TWITTER USING THE HASHTAG N M W X.

52

In the hours before

Local storm report, Aug 1, 4:26 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT SAT AUG 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      4 NW SANTA FE           35.72N 106.01W
08/01/2015                   SANTA FE           NM   TWITTER FEED

            WATER RUNNING 1-1.5 FEET DEEP OVER EAST SUNRISE ROAD.

&&

EVENT NUMBER ABQ1502343

JLP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:11 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Jul 31, 6:15 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Roosevelt2 hr
Jul 31, 6:15 PM MDTSpecial Weather StatementABQBernalillo30 min
Jul 31, 6:59 PM MDTAreal Flood AdvisoryABQMcKinley2 hr
Jul 31, 7:03 PM MDTAreal Flood AdvisoryABQSanta Fe117 min
Jul 31, 7:19 PM MDTFlash Flood WarningABQSandoval, Santa Fe116 min
Jul 31, 7:58 PM MDTAreal Flood AdvisoryABQTorrance2 hr
Jul 31, 8:15 PM MDTAreal Flood AdvisoryABQCurry2 hr
Jul 31, 9:04 PM MDTAreal Flood AdvisoryABQSocorro116 min
Aug 1, 5:24 AM MDTFlash Flood WatchABQ16 hr
Aug 1, 11:55 AM MDTAreal Flood AdvisoryABQRio Arriba95 min
Aug 1, 11:59 AM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Aug 1, 12:38 PM MDTAreal Flood AdvisoryABQLos Alamos112 min
Aug 1, 12:54 PM MDTAreal Flood AdvisoryABQSan Miguel111 min
Aug 1, 1:13 PM MDTAreal Flood AdvisoryABQCibola, McKinley, Sandoval2 hr
Aug 1, 1:32 PM MDTAreal Flood AdvisoryABQRio Arriba118 min
Aug 1, 1:55 PM MDTAreal Flood AdvisoryABQLincoln80 min
Aug 1, 2:02 PM MDTAreal Flood AdvisoryABQSan Juan88 min
Aug 1, 2:13 PM MDTAreal Flood AdvisoryABQMora, San Miguel2 hr
Aug 1, 2:31 PM MDTFlash Flood Warning EmergencyABQSanta Fe119 min
Aug 1, 2:55 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 1, 3:28 PM MDTAreal Flood AdvisoryABQTaos2 hr
Aug 1, 3:41 PM MDTAreal Flood AdvisoryABQMora, Taos2 hr
Aug 1, 3:45 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Aug 1, 4:05 PM MDTFlash Flood WarningABQSan Miguel115 min
Aug 1, 4:15 PM MDTFlash Flood WarningABQSandoval90 min
Aug 1, 4:46 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel89 min
Aug 1, 4:55 PM MDTFlash Flood WarningABQSan Miguel2 hr
Aug 1, 5:25 PM MDTAreal Flood AdvisoryABQMcKinley, Rio Arriba, Sandoval, San Juan2 hr
Aug 1, 5:30 PM MDTFlash Flood WarningABQGuadalupe90 min
Aug 1, 5:31 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro, Valencia119 min
Aug 1, 5:35 PM MDTAreal Flood AdvisoryABQCibola, Valencia115 min
Aug 1, 5:38 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 1, 5:47 PM MDTAreal Flood AdvisoryABQGuadalupe118 min
Aug 1, 5:58 PM MDTFlash Flood WarningABQGuadalupe2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.